MAUDE Adverse Event Report: VIEWRAY, INCORPORATED MRIDIAN LINAC SYSTEM; MEDICAL CHARGED-PARTICLE RADIATION THERAPY SYSTEM

VIEWRAY, INCORPORATED MRIDIAN LINAC SYSTEM; MEDICAL CHARGED-PARTICLE RADIATION THERAPY SYSTEM
Model Number 20000-01
Medical Device Problem Code Radiation Overexposure (3017)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
A user of viewray's mridian linac system reported an issue with the a3i delivery calendar.The site revised a patient's plan after two (2) fractions.The revised plan was placed into a new delivery calendar.The remaining fractions of the original delivery calendar were locked on the treatment planning system (tps) as per the mridian linac operator's manual (l-0240), but when the therapist went to treat the patient they noticed that the locked fractions within the original plan were still available for delivery.The site indicated that this is different behavior as compared to the way the delivery calendar used to perform in the v2 software version.With the a3i software, the site was unclear per the mridian linac operator's manual (l-0240) how to deactivate unused fractions in the partially delivered delivery calendar and also how to deactivate some fractions on the new delivery calendar.
 
Additional Manufacturer Narrative
The root cause of the event was identified as the mridian linac operator's manual (l-0240) contains instructions regarding how to disable fractions which is inconsistent with the software's implementation.The instructions were carried over from v2.0 software version in error, the manual should describe the a3i and 3.0 workflow rather than the v2.0 process.The investigation into this issue is as follows: 1.For the a3i and v3.0 software, when a fraction is locked on the tps the fraction "appears" to be locked as per the l-0240 rev.B "operator's manual for the mridian a3i system version 5.5.2.When opening the same patient's fraction calendar on the tds, though, the fraction does not appear locked as described in the l-0240 rev.B "operator's manual for the mridian a3i system version 5.5.3.A review of l-0240 rev.B "operator's manual for the mridian a3i system version 5.5" has been performed for the fraction lock functionality.For the fraction locking function l-0240 rev.B says "you can lock fractions so they cannot be delivered unless unlocked by an authorized user".There is no mention as to the fraction locking function working on the tps but not the tds.4.The complaint describes a potential issue that was avoided due to the existing mitigations in the system.No patient was mistreated, no harm occurred, and no locked fractions were delivered because the mitigations for plan selection and approval did as they were designed.5.When the physician adapts and creates a replacement plan after starting the first plan, there is no requirement to lock the remaining fractions of the first plan.There are multiple ways to deal with this situation, and locking the remaining fractions is just one potential method.None of the methods are required to be used.The hospital workflow determines how the situation is managed in the system.

Brand Name
MRIDIAN LINAC SYSTEM
Common Device Name
MEDICAL CHARGED-PARTICLE RADIATION THERAPY SYSTEM
Manufacturer (Section D)
VIEWRAY, INCORPORATED
815 e. middlefield road
mountain view CA 94043
Manufacturer (Section G)
VIEWRAY, INCORPORATED
815 e. middlefield road
mountain view CA 94043
Manufacturer Contact
patrick jones
815 e. middlefield road
mountain view, CA 94043
7196495345
MDR Report Key16311656
Report Number3011233554-2023-00001
Device Sequence Number6185088
Product Code IYE
UDI-Device Identifier10868029000305
UDI-Public011086802900030511200218
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K212958
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Relabeling,Notification,Recall
Type of Report Initial
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20000-01
Device Catalogue Number20000-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Initial Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown